Alert archive / Tennessee / Wind Advisories in 2023
Wind Advisory 8, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Mar 2, 2023, 2:50 AM CST for 38 counties in Tennessee. It took effect at Mar 3, 2023, 3:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 2, 2023, 2:50 AM CST (08:50 UTC)
- In effect from
- Mar 3, 2023, 3:00 AM CST
- Expired
- Mar 2, 2023, 2:09 PM CST
- In force
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted.
556 WWUS74 KOHX 020850 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 250 AM CST Thu Mar 2 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-022100- /O.NEW.KOHX.WI.Y.0008.230303T0900Z-230304T0600Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 250 AM CST Thu Mar 2 2023 ...WIND ADVISORY IN EFFECT FROM 3 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...All areas of Middle Tennessee. * WHEN...From 3 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and some power outages may result. * ADDITIONAL DETAILS...with this advisory please note that the duration of advisory criteria is nearly 24 hours in length. Also, the expected wind speed magnitudes are on the higher end of the advisory level criteria. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 21
1 follow-up statement
374 WWUS74 KOHX 022009 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 209 PM CST Thu Mar 2 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-030900- /O.UPG.KOHX.WI.Y.0008.230303T0900Z-230304T0600Z/ /O.NEW.KOHX.HW.W.0001.230303T1200Z-230304T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 209 PM CST Thu Mar 2 2023 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... * WHAT...South winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...All of Middle Tennessee. * WHEN...From 6 AM to 6 PM CST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will ramp up starting around 3 am CST. With grounds already wet, some trees will come down much easier leading to power outages. Be sure to fully charge cell phones tonight so you will be able reliably receive any additional Severe Thunderstorm or Tornado Warnings that may be issued on Friday. Winds will begin to relax from west to east starting around sunset Friday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ 27
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 1, 10:51 PM CST, 3 hours 59 minutes earlier.
Area forecast discussion, Mar 1, 10:51 PM CST, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1051 PM CST Wed Mar 1 2023 ...New AVIATION... .UPDATE... Issued at 808 PM CST Wed Mar 1 2023 02Z LAPS data shows -2 to -3.6 LI from NW to SE across middle TN with CAPES of 600 to 800 J/KG. As the evening goes on instability and lift will continue to decrease. MSAS analyzes the surface front from Hebron KY...to Madisonville KY...to Walnut Ridge...AR. The best instability and severe risk will be across the southern part of middle TN where the tornado watch will be valid through 2 am local time. As originally advertised the threat of heavy rainfall will continue along and with the front. The front will move across the forecast area and clear the Plateau between 6-8 am. There will be a lull in showers and thunderstorm activity before it picks back up late tomorrow afternoon. && .SHORT TERM... (This afternoon through Friday) Issued at 128 PM CST Wed Mar 1 2023 If disco is your thing, we've reached the 70s almost everywhere in Middle TN this afternoon. If 60s is more your speed, then I've got some dew points for you. Low 60s dew points and more clouds have pushed in from the south this afternoon with the help of breezy south winds. This will continue for the next few hours until an expected cold front breaks across the TN River this evening and brings with it the potential to tap into the instability in place and give us a shot at severe weather. Starting shortly after 6 pm, a line of storms will enter Middle TN and present an opportunity for a few storms to product damaging wind gusts and as low-level helicities creep into triple digits, an outside chance of a tornado will also be possible. As we pour over the models, however, what also has my attention is the flooding potential. With a frontal orientation of ENE-WSW expected and storm motion close to parallel to the front, PW values 2-3 STD above normal might get tapped into. Even a little training of efficient rain makers will cause current forecasts of 1-2 inches to get closer to 3 inches in at least a few spots south of I-40. With 3-hr Flash Flood Guidance of 2 to 2.5 inches in the watch area, I think this lines up well with the current Flood Watch that is out. Storms should exit Middle TN shortly after midnight tonight. One more thought regarding this evening's severe weather potential: some of this is going to be affecting us past bed time. Please, make sure you have multiple ways to get warnings tonight. Your smart phone (turned up!) and a NOAA Weather Radio with fresh batteries is the best way to go. Don't go to bed without a way to be awoken so you can safely make it to shelter in the event you go under a warning. I mentioned some changes in our thinking in the update this morning and I think this matches up well with the new Day 2 Outlook from SPC. Originally we were thinking we might have a problem along the warm front as it returns northward tomorrow. A few storms may be possible, but I think most of this is rain. The focus really is on the front itself Friday morning, which is better depicted in the Day 3 Outlook. With us getting warm sectored during the afternoon tomorrow, the cold front that is due in here Friday morning will be the entity presenting better severe weather chances for us. This system is intense. The surface low bombs out to 980mb early Friday morning and to be honest, whether we have severe storms or not, it's going to be crazy windy. Sustained non-thunderstorm winds of 20-30 mph with gusts of 45-55 mph are probably going to happen pre- and post-front. The pressure gradient really is quite impressive. Have decided to wait on Wind Advisory (maybe even High Wind Warning) issuance so as to focus on tonight's event and then allow for Friday wind headlines to be posted once we get past tonight's activity. As far as a flood threat after tonight, I think we need to wait to see if we'll pull the watch further north. Let's see how much and where we get the rain tonight and based on forecast models from that point, we'll reassess the need to go towards KY with the watch tomorrow. && .LONG TERM... (Friday night through next Wednesday) Issued at 128 PM CST Wed Mar 1 2023 Once the front gets through here Friday and the winds die down Friday evening, we should be in the clear for a few days. While cooler, models keep rain away until at least Monday night and at this point, I don't see anything worth mentioning at this time. && .AVIATION... (06Z TAFS) Issued at 1042 PM CST Wed Mar 1 2023 This round of showers and thunderstorms are moving through middle TN. The winds have turned W/NWly at CKV/BNA/MQY and will be turning at CSV in the next couple of hours. CIGs have not gone down quite as far as originally forecasted...except for directly in and around the stronger storms. CIGs will become MVFR by 08Z after the showers move out and will stay that way through the night. Expect CKV/BNA/MQY to become VFR for a good portion of the day after 12Z. Not so sure on CSV. Have them become VFR by 16Z. The next round of showers will come in by 23Z for CKV/BNA/MQY and by 02Z for CSV. CIGs and VIS will become MVFR with the next round. There could also be strong storms once again...but it won/t be until closer to 12Z Friday morning. && .PRELIMINARY POINT TEMPS/POPS... Nashville 58 68 59 72 / 100 40 80 90 Clarksville 54 66 56 69 / 100 30 80 90 Crossville 54 65 54 67 / 100 50 80 100 Columbia 57 68 57 70 / 100 60 80 90 Cookeville 56 66 57 70 / 100 40 80 100 Jamestown 53 65 54 67 / 100 20 80 100 Lawrenceburg 58 68 58 70 / 100 60 80 90 Murfreesboro 57 68 57 72 / 100 50 80 80 Waverly 55 65 55 67 / 100 40 80 90 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Friday afternoon for Bedford-Coffee-Giles- Grundy-Hickman-Lawrence-Lewis-Marshall-Maury-Perry-Wayne. && UPDATE.......12 SHORT TERM...Unger LONG TERM....Unger AVIATION.....12
Hazardous weather outlook, Mar 1, 1:37 PM CST, 13 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 137 PM CST Wed Mar 1 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-021945- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 137 PM CST Wed Mar 1 2023 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...This afternoon and tonight. As a cold front moves our way tonight, there is a risk of severe thunderstorms whereby damaging winds, hail and isolated tornadoes are all possible. In addition to the severe threat, the cold front will begin to slow down as it approaches southern areas this evening. Cells will move roughly parallel to the boundary and set the stage for flooding with 1 to 2 inch overnight amounts being common, but a few spots may approach 3 inches. The highest risk for flooding and severe weather will be south of I-40. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Tonight's cold front will begin lifting back to the north as a warm front on Thursday. Dynamics will ramp up with additional heavy rainfall being possible during the day. Areas across southern Middle TN will be particularly vulnerable to the flood threat given the expected prior rainfall amounts. Through Friday, 3 inch rainfall totals or better are expected across the south with 1-2 inch amounts north. The final chance of severe storms will occur early Friday morning as the primary frontal boundary and pre frontal forcing moves through. Isolated tornadoes, damaging winds and hail will all be possible across the entire mid state from 6 AM in our west to noon along the Plateau. Look for windy advisory level conditions to come into play Thursday night and Friday. Gusts of 45 to 55 mph is looking more and more likely, particularly on Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local and state guidelines. 27
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 8:45 PM CST | Special Weather Statement | OHX | Cumberland | 30 min |
| Mar 1, 9:21 PM CST | Areal Flood Advisory | OHX | Giles, Lawrence | 3 hr |
| Mar 1, 9:29 PM CST | Areal Flood Advisory | OHX | Cumberland, Putnam, White | 3 hr |
| Mar 1, 10:21 PM CST | Areal Flood Advisory | OHX | Coffee, Grundy, Van Buren, Warren | 3 hr |
| Mar 2, 10:02 AM CST | Areal Flood Advisory | OHX | Coffee, Grundy | 3 hr |
| Mar 2, 2:09 PM CST | High Wind Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 28 hr |
Nearby
Wind Advisories in Tennessee, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.